Texas, 2011

Hail in Texas, March 26, 2011

March 26, 2011 · NWS FWD · 8 events in 4 counties and zones

Thunderstorms developed along a southward moving cold front during the evening of March 26th. A long track supercell produced a swath of hail up to the size of golfballs a it moved southeast through Falls, Robertson, and Leon County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Thunderstorms developed along a southward moving cold front during the evening of March 26th. A long track supercell produced a swath of hail up to the size of golfballs a it moved southeast through Falls, Robertson, and Leon County. Another storms produced penny size hail in Anderson County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Mar 26, 2:43 PM CST, 2 hours 57 minutes earlier.

Area forecast discussion, Mar 26, 2:43 PM CST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
343 PM CDT SAT MAR 26 2011

.DISCUSSION...
A COLD FRONT...CURRENTLY OVER THE SOUTHEAST PORTIONS OF NORTH
TEXAS...WILL CONTINUE MOVING SOUTH AND EXIT THE REGION BY MID
EVENING. A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ALONG
THE FRONT IN THE SOUTHEAST ZONES EARLY IN THE EVENING. A FEW
STRONG STORMS WILL BE POSSIBLE WITH HAIL BEING THE MAIN THREAT.
MOST OF THE RAIN DURING THE OVERNIGHT HOURS WILL BE SOUTH OF THE
REGION. HOWEVER...ISENTROPIC SECTIONS INDICATE SOME LIFT OVER THE
FRONTAL SURFACE WITH LIGHT PRECIP DEVELOPING OVER NORTH TEXAS
SUNDAY MORNING. LIFT WILL BE ENHANCED BY A FAST MOVING SHORT WAVE.
THEREFORE...HAVE DECIDED TO INTRODUCE SOME LOW RAIN CHANCES SUNDAY
AND MENTION THUNDER SINCE FAIRLY STEEP MID LEVEL LAPSE RATES ARE
PROGGED. PRECIP CHANCES WILL END SUNDAY EVENING AS THE SHORT WAVE
EXITS THE REGION AND THE COLD FRONT MOVES OFF THE TEXAS COAST.

DRIER AND MUCH COOLER AIR IS EXPECTED MONDAY AS SURFACE HIGH
PRESSURE BUILDS SOUTHWARD ACROSS THE PLAINS. LOW LEVEL MOISTURE
WILL INCREASE MONDAY NIGHT WHILE A LOW PRESSURE SYSTEM DEVELOPS IN
THE WEST. INCREASING LARGE SCALE LIFT AND MOISTURE WILL RESULT IN
A CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY NIGHT...ESPECIALLY NEAR
THE RED RIVER. A COLD FRONT WILL MOVE ACROSS THE REGION TUESDAY
WITH SHOWERS AND THUNDERSTORMS POSSIBLE ALONG THE FRONT. THE FRONT
WILL MOVE SOUTH OF THE REGION TUESDAY NIGHT AND PRECIP CHANCES
WILL END TEMPORARILY.

THE GFS CONTINUES TO INDICATE A STRONG LOW PRESSURE SYSTEM
DEVELOPING IN THE WEST WEDNESDAY NIGHT. THIS SYSTEM IS FORECAST TO
MOVE ACROSS NORTH TEXAS THURSDAY WITH A GOOD CHANCE OF SHOWERS AND
THUNDERSTORMS. THE ECMWF SOLUTION CONTINUES TO BE MUCH WEAKER AND
DRIER. FOR NOW...WILL COMPROMISE AND KEEP SOME LOW POPS IN THE
FORECAST.

TEMPERATURES THROUGH NEXT WEEK WILL BE MUCH COOLER THAN THE PAST
WEEK WITH HIGH TEMPERATURES MOSTLY IN THE 60S AND LOWS MAINLY IN
THE 40S AND LOWER 50S WITH EVEN SOME UPPER 30S EXPECTED IN THE
NORTHWEST ZONES TONIGHT...SUNDAY NIGHT AND TUESDAY NIGHT.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  43  60  42  64  53 /   0  20   5   5  20
WACO, TX              48  67  44  67  57 /  10  20   5   5  20
PARIS, TX             41  55  39  59  42 /  10  20  10   5  30
DENTON, TX            40  59  39  63  51 /   0  20   5   5  30
MCKINNEY, TX          41  58  36  60  48 /   0  20   5   5  30
DALLAS, TX            44  61  41  64  51 /   5  20   5   5  20
TERRELL, TX           44  60  40  59  50 /  10  20  10   5  20
CORSICANA, TX         47  64  42  65  53 /  10  20  10   5  20
TEMPLE, TX            50  72  45  70  58 /  20  20   5   5  10
MINERAL WELLS, TX     41  65  38  63  52 /   0  10   5   5  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

80/79
Hazardous weather outlook, Mar 26, 2:11 PM CST, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
311 PM CDT SAT MAR 26 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271230-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
311 PM CDT SAT MAR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND
TONIGHT FOR FAR SOUTHEASTERN AREAS OF NORTH TEXAS. THIS AREA IS
ROUGHLY SOUTHEAST OF A LINE FROM ATHENS TO KILLEEN. A FEW STORMS
MAY APPROACH SEVERE LIMITS...WITH THE PRIMARY THREAT BEING HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON SUNDAY FOR AREAS
GENERALLY EAST OF I-35.

THUNDERSTORM CHANCES WILL RETURN FROM MONDAY EVENING THROUGH
TUESDAY NIGHT...AND THEN AGAIN WEDNESDAY NIGHT THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON
AND THIS EVENING.

The radar

The Dallas/Ft Worth radar (KFWS), 160 km away, was scanning. The volume nearest the first event began at 23:40 UTC.

Open the radar archive at this moment

Event by event

8 hail. Local standard time, as filed.

Hail, Anderson

When
March 26, 5:40 PM CST
Where
Anderson County, 1.43 mi ENE of Bradford
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
31.990, -95.749

Penny size hail was reported along Farm-to-Market Road 837 near the town of Bradford.

Hail, Falls

When
March 26, 7:11 PM CST
Where
Falls County, 2.83 mi SSW of Chilton
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
31.240, -97.080

Quarter size hail covered the road about 3 miles southeast of Dott.

Hail, Falls

When
March 26, 7:15 PM CST
Where
Falls County, Lott
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
31.220, -97.030

Penny size hail fell in Lott.

Hail, Falls

When
March 26, 7:46 PM CST
Where
Falls County, 2.5 mi SSE of Reagan
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
31.188, -96.760

Quarter size hail covered the ground at the intersection of Highway 6 and Farm-to-Market Road 1373 south of Reagan.

Hail, Robertson

When
March 26, 7:55 PM CST
Where
Robertson County, Bremond
Measured
0.75 in hail
Reported by
COOP Observer
Coordinates
31.170, -96.670

Penny size hail covered the ground in Bremond.

Hail, Robertson

When
March 26, 8:07 PM CST
Where
Robertson County, 1.84 mi NW of Nesbitt
Measured
1.25 in hail
Reported by
Broadcast Media
Coordinates
31.115, -96.606

Half-dollar size hail fell along Farm-to-Market Road 46 about 5 miles southeast of Bremond.

Hail, Robertson

When
March 26, 8:15 PM CST
Where
Robertson County, 1.42 mi SW of Hayes
Measured
1.75 in hail
Property damage
$1,000
Reported by
Storm Chaser
Coordinates
31.158, -96.490

Hail up to the size of golfballs fell about 8 miles north of Franklin.

Hail, Leon

When
March 26, 8:47 PM CST
Where
Leon County, 4.45 mi NNW of Wealthy
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
31.082, -96.201

Penny size hail fell in Hilltop Lake.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, March 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 288106, 288107, 288108, 288109, 288110, 288111, 288112, 288113.